MAUDE Adverse Event Report: BIOMERIEUX S.A. CHROMID CANDIDA AGAR; CHROMID® CANDIDA AGAR

BIOMERIEUX S.A. CHROMID CANDIDA AGAR; CHROMID® CANDIDA AGAR
Catalog Number 43631
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of obtaining faint color when performing quality control testing with atcc® strains on chromid candida 20 plates (ref (b)(4), lot 1008005050).The customer reported that they observed slightly blue (almost white) colonies when growing a candida albicans atcc strain instead of blue.They also observed white colonies when growing a candida tropicalis atcc strain while they should appear pink.There is no indication or report from the customer that this lot was used by this customer to test patient samples.The complaint only indicates that testing was performed with atcc strains.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in mexico notified biomérieux of obtaining faint color when performing quality control testing with atcc® strains on chromid candida 20 plates (ref 43631, lot 1008005050).The customer also observed white colonies when growing a candida tropicalis atcc strain; the expected colony color was pink.In response to the customer complaint, biomérieux conducted an internal investigation.Lot 1008005050 had already expired at the time of the investigation, therefore investigational testing could not be performed.Review of lot 1008005050 manufacturing records found no anomalies during the manufacturing of lot 1008005050.Review of quality control tests showed lot 1008005050 met specification for all quality controls tested.This included meeting specification for growth and characteristic colony color when culturing atcc® 10231¿ candida albicans, atcc® 9968¿ candida tropicalis, and atcc® 1162¿ candida kefyr after twenty four (24) and forty eight (48) hours of incubation.The investigation also noted the chromid candida 20 plates package insert states the product must not be exposed to light other than during the inoculation and reading steps.If the instructions for use are not complied with (exposure to light), a lack of color for yeast colonies, or even inhibited growth of certain strains may be observed.Refer to section h10.

Brand Name
CHROMID CANDIDA AGAR
Common Device Name
CHROMID® CANDIDA AGAR
Manufacturer (Section D)
BIOMERIEUX S.A.
5 rue des aqueducs
craponne 69290
FR  69290
MDR Report Key10403605
Report Number9615755-2020-00012
Device Sequence Number19567676
Product Code JSJ
UDI-Device Identifier03573026118969
UDI-Public03573026118969
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2020
Device Catalogue Number43631
Device Lot Number1008005050
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1